Alert archive / Indiana / Tornado Warnings in 2010

Tornado Warning 31, NWS Indianapolis, IN

June 15, 2010Bartholomew County, Decatur County, Jennings County, Indiana

NWS Indianapolis, IN issued this tornado warning at Jun 15, 2010, 7:15 PM EDT for Bartholomew County, Decatur County, Jennings County, Indiana. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2010, 7:15 PM EDT (23:15 UTC)
Expired
Jun 15, 2010, 8:00 PM EDT
In force
45 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon

Counties Bartholomew County, IN, Decatur County, IN, Jennings County, IN

The radar

The Indianapolis radar (KIND), 83 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 7:48 PM EDTTSTM WND DMGWestport, INPOWER LINES DOWN...TOWN WITHOUT POWER...TREES DOWN...SOME HOMES DAMAGED. REPORT VIA WEBEOC. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 1:29 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2010-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2010-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

720 
WFUS53 KIND 152315
TORIND
INC005-031-079-160000-
/O.NEW.KIND.TO.W.0031.100615T2315Z-100616T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
715 PM EDT TUE JUN 15 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
  SOUTHWESTERN DECATUR COUNTY IN CENTRAL INDIANA...
  NORTHERN JENNINGS COUNTY IN SOUTHEAST INDIANA...

* UNTIL 800 PM EDT

* AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 10 MILES SOUTHEAST OF COLUMBUS...AND MOVING EAST
  AT 40 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  WESTPORT AROUND 730 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3908 8545 3906 8567 3906 8581 3907 8581
      3906 8586 3913 8587 3916 8583 3919 8577
      3923 8546
TIME...MOT...LOC 2316Z 261DEG 34KT 3912 8575

$$

PUMA
3 follow-up statements
846 
WWUS53 KIND 152324
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
724 PM EDT TUE JUN 15 2010

INC005-152334-
/O.CAN.KIND.TO.W.0031.000000T0000Z-100616T0000Z/
BARTHOLOMEW-
724 PM EDT TUE JUN 15 2010

...THE TORNADO WARNING FOR SOUTHEASTERN BARTHOLOMEW COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3906 8567 3906 8581 3913 8580 3913 8571
      3913 8570 3916 8570 3923 8546 3908 8545
TIME...MOT...LOC 2324Z 263DEG 25KT 3910 8571

$$

INC031-079-160000-
/O.CON.KIND.TO.W.0031.000000T0000Z-100616T0000Z/
DECATUR-JENNINGS-
724 PM EDT TUE JUN 15 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN JENNINGS AND
SOUTHWESTERN DECATUR COUNTIES UNTIL 800 PM EDT...

AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 9 MILES NORTHWEST OF NORTH VERNON...OR 11 MILES
SOUTHEAST OF COLUMBUS...MOVING EAST AT 30 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  WESTPORT AROUND 740 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3906 8567 3906 8581 3913 8580 3913 8571
      3913 8570 3916 8570 3923 8546 3908 8545
TIME...MOT...LOC 2324Z 263DEG 25KT 3910 8571

$$

PUMA
636 
WWUS53 KIND 152334
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
734 PM EDT TUE JUN 15 2010

INC031-079-160000-
/O.CON.KIND.TO.W.0031.000000T0000Z-100616T0000Z/
DECATUR-JENNINGS-
734 PM EDT TUE JUN 15 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN JENNINGS AND
SOUTHWESTERN DECATUR COUNTIES UNTIL 800 PM EDT...

AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 8 MILES NORTH OF NORTH VERNON...OR 16 MILES
SOUTHEAST OF COLUMBUS...MOVING EAST AT 25 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  WESTPORT AROUND 745 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3906 8567 3908 8568 3911 8571 3913 8571
      3913 8570 3916 8570 3923 8546 3908 8545
TIME...MOT...LOC 2334Z 255DEG 23KT 3912 8564

$$

PUMA
055 
WWUS53 KIND 152345
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
745 PM EDT TUE JUN 15 2010

INC031-079-160000-
/O.CON.KIND.TO.W.0031.000000T0000Z-100616T0000Z/
DECATUR-JENNINGS-
745 PM EDT TUE JUN 15 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN JENNINGS AND
SOUTH CENTRAL DECATUR COUNTIES UNTIL 800 PM EDT...

AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 10 MILES NORTHEAST OF NORTH VERNON...OR 20 MILES
EAST OF COLUMBUS...MOVING EAST AT 40 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
JENNINGS AND SOUTH CENTRAL DECATUR COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3909 8559 3913 8560 3918 8561 3923 8546
      3911 8546
TIME...MOT...LOC 2345Z 256DEG 33KT 3914 8551

$$

PUMA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Jun 15, 6:22 PM EDT, 53 minutes earlier.

Area forecast discussion, Jun 15, 6:22 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
622 PM EDT TUE JUN 15 2010

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
LOW PRESSURE NEAR MOLINE WITH WARM AND HUMID SOUTH AND
SOUTHEAST WINDS ACROSS ILLINOIS AND INDIANA ARE SETTING THE STAGE
FOR AN AFTERNOON AND AN EVENING ROUND OF SEVERE THUNDERSTORMS.
MORNING CLOUD HAS SLOWED WARMING BUT EVENTUAL MAX TEMPERATURES
TODAY REACHING MID 80S TO LOWER 90S WITH DEWPOINTS LOW TO MID 70S
WILL PROVIDE AMPLE FUEL WHILE LOW LEVEL DIRECTIONAL SHEAR HELPS
SPIN UP SUPERCELLS.

&&

.NEAR TERM /THIS AFTERNOON AND EVENING/...
LOW STRATUS ARE SLOWLY ERODING ACROSS THE FORECAST AREA LATE THIS
MORNING. TEMPERATURE RISES WERE BEING TEMPERED A BIT BY THE
CLOUDS...WITH MOST LOCATIONS HOLDING IN THE 70S AT 15Z.

FORECAST FOCUS CONTINUES TO BE ON HEAVY RAIN AND SEVERE WEATHER
POTENTIAL FOR THE REGION LATER TODAY. HAVE FOLLOWED THE RAPID
REFRESH/RUC COMBO WITH RESPECT TO MAIN FEATURES FOR THE NEAR TERM.

ALL SIGNS ARE CERTAINLY POINTING TO MOTHER NATURE PROVIDING A
REPEAT PERFORMANCE TO THE LAST SEVERAL NIGHTS HERE IN CENTRAL
INDIANA. DO ANTICIPATE CONVECTION TO EVOLVE AT A SLOWER PACE THIS
AFTERNOON THAN IT DID ON MONDAY AND HAVE A FEW REASONS FOR THIS
THINKING. LOWER CLOUDS ARE HAMPERING HEATING AND MESOANALYSIS
INDICATING THAT REGION IS FIGHTING INHIBITION IN THE LOW LEVELS.
HOWEVER...INSTABILITY WILL GRADUALLY INCREASE DURING THE AFTERNOON
AS THE SUN MAKES AN APPEARANCE. CLOSER ANALYSIS OF SOUNDING DATA
ALSO PROVIDING SOME INTERESTING CLUES AS TO HOW THINGS MAY EVOLVE
LATER ON. LOW LEVEL INVERSION IS PRESENT AT THIS POINT IN
TIME...BUT A GOOD AMOUNT OF INSTABILITY IS ALREADY PRESENT ABOVE
THE INVERSION. FURTHERMORE...SOUNDINGS SHOWING A BROADER AREA OF
DRYING AND POSSIBLY A HINT OF SUBSIDENCE THROUGH THE MID LEVELS.
INITIALLY...THIS IS KEEPING IT QUIET OVER THE REGION.

HOWEVER...AS HEATING COMMENCES OVER THE NEXT FEW HOURS AND
TEMPERATURES WARM...INHIBITION WILL BE SLOWLY EATEN AWAY WITH
INCREASING CAPES ABOVE THE INVERSION EVENTUALLY BEING REALIZED
BY LATER IN THE AFTERNOON. SBCAPES WILL LIKELY PLATEAU NEAR
3000-4000 J/KG ONCE AGAIN BY LATE AFTERNOON/EARLY EVENING.
BOUNDARIES WILL THEN COME INTO PLAY AS FOCUSING MECHANISMS TO
ENHANCE CONVECTION...INCLUDING THE MAIN FRONTAL BOUNDARY LOCATED
OVER NORTHERN ILLINOIS/INDIANA... AND WHAT WOULD APPEAR TO BE THE
MAIN REMNANT OUTFLOW BOUNDARY FROM THE MONDAY NIGHT CONVECTION.
THIS OUTFLOW BOUNDARY LOOKS TO BE INFLUENCING THE CONVECTION
CURRENTLY MOVING NORTHEAST ACROSS CENTRAL ILLINOIS AT THIS
TIME...SOUTHEAST INTO SOUTHERN INDIANA. EXPECT THIS BOUNDARY TO
MOVE NORTH ACROSS THE FORECAST AREA WITH TIME THIS AFTERNOON...
ALLOWING HIGHER DEWPOINT AIR IN THE MID 70S TO RETURN.

INITIAL COMPLEX OVER CENTRAL ILLINOIS WILL IMPACT MANY OF OUR
WESTERN COUNTIES THIS AFTERNOON...BUT ANTICIPATE THE MAIN
CONVECTION TO FIRE AHEAD OF THE FRONTAL BOUNDARY AND STRONG SHORT
WAVE AXIS OVER EASTERN MISSOURI AND WESTERN ILLINOIS BY MID
AFTERNOON...MOVING EAST AND INTENSIFYING INTO THE FORECAST AREA
SOMETIME AFTER 22-23Z. SIGNIFICANT DAMAGING WIND THREAT IS ONCE
AGAIN IN PLACE AND IS THE MAIN CONCERN AS CONVECTION ORGANIZES
INTO BOWING SEGMENTS OR POTENTIALLY EVEN A DERECHO THIS EVENING.
ALSO FEEL A SLIGHTLY BETTER ENVIRONMENT WILL BE PRESENT FOR
ROTATING STORMS AND TORNADOES AS LOW LEVEL SHEAR IS ENHANCED WITH
THE LOW LEVEL JET IMMEDIATELY AHEAD OF THE WAVE OF LOW PRESSURE
THIS EVENING. MAIN CONCERN HERE WOULD BE IF SUPERCELLS CAN GET
ORGANIZED WITHIN A WELL ORGANIZED BOW ECHO. LARGE HAIL WILL ALSO
BE POSSIBLE. CONVECTIVE EVOLUTION WILL BE MONITORED CLOSELY
THROUGH THE AFTERNOON.

FINALLY...TORRENTIAL RAINFALL AND POTENTIAL FLOODING REMAIN A
SIGNIFICANT CONCERN. RAIN FROM MONDAY AFTERNOON AND EVENING WAS
GENERALLY 1 TO 3 INCHES FOCUSED OVER THE NORTHERN HALF OF THE
FORECAST AREA. WITH NOW 2 TO 5 INCHES HAVING FALLEN ACROSS A LARGE
PORTION OF THE FORECAST AREA SINCE FRIDAY...RIVERS AND STREAMS ARE
RUNNING HIGH AND GROUND IS WATERLOGGED. ANY ADDITIONAL RAINFALL
WILL CAUSE PROBLEMS AND WITH PRECIPITABLE WATER VALUES RECOVERING
TO 2 TO 2.25 INCHES THIS EVENING...LIKELY TO SEE HEAVY RAINFALL.
THEREFORE EXPANDED THE FLASH FLOOD WATCH TO ENCOMPASS THE REST OF
THE FORECAST AREA.

TEMPS...FEW CHANGES AS MOST LOCATIONS WILL AGAIN CLIMB FROM THE
MID 80S TO NEAR 90 DEGREES.

&&

.SHORT TERM /LATE TONIGHT THROUGH EARLY FRIDAY/...
ONCE SEVERE CONVECTION EXITS BETWEEN MIDNIGHT AND DAYBREAK ACROSS
CENTRAL INDIANA...THUNDERSTORM THREAT ENDS AT LEAST UNTIL EARLY
FRIDAY. ALL MODELS IN GOOD AGREEMENT AND THUS CONFIDENCE PRETTY
HIGH THAT RIDGING BUILDING INTO THE MIDWEST WEDNESDAY WILL RESULT
IN DRY WEATHER AT LEAST INTO EARLY FRIDAY ALONG WITH SLIGHTLY
COOLER MAX AND MIN TEMPERATURES AND DEWPOINTS RETURNING TO MID 60S
OR LOWER. WILL USE A BLEND OF MOS GUIDANCES FOR MAX AND MIN TEMPS.
A SLIGHT LEAN TOWARDS MINS ABOVE GUIDANCES GIVEN SATURATED GROUND
LIKELY LEADING TO DEWPOINTS HIGHER THAN MODELS SUGGEST AND VERY
HEAVY DEWS FOR COUPLE OF DAYS.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
FORECAST ISSUE HERE IS RETURN OF THUNDERSTORM POTENTIAL AND
EXCESSIVE HEAT POTENTIAL. ALL MODELS AGAIN IN PRETTY GOOD
AGREEMENT IN DROPPING NORTHWEST PACIFIC TROUGH SOUTHEAST INTO
ROCKIES THEN LIFTING IT NORTHEAST INTO SOUTHERN CANADA. THIS
RESULTS IN FURTHER BUILDING OF UPPER RIDGE BACK OVER GREAT LAKES
REGION AND RETURN OF SOUTH AND SOUTHWEST FLOW AND DEWPOINTS BACK
TOWARDS 70. RESULTING HEAT INDICES IN MID TO UPPER 90S...JUST
BELOW HEAT CRITERIA. AS FOR THUNDER THREAT...ALL MODELS DRAG A
WEAK BOUNDARY TO SOUTHERN GREAT LAKES WITH WEAK IMPULSES
FLATTENING FLOW TO MORE WESTERLY. RELATIVE TO RECENT DAYS IT
APPEARS SURFACE BOUNDARY TO BE FURTHER NORTH AND GREATER THREAT
ACROSS SOUTHERN GREAT LAKES REGION BUT CLOSE ENOUGH TO ADD OR
MAINTAIN CHANCE THREAT CURRENTLY IN FORECAST. HAVE ADDED THREAT
INTO FRIDAY AS A RESULT OF MODELS DROPPING THAT BOUNDARY CLOSE TO
OUR FORECAST AREA AND THIS AGREES WITH ADJACENT OFFICES AND HPC.
NOT CERTAIN CURRENT DRY FORECAST SUNDAY NIGHT INTO MONDAY WILL
HOLD OUT AS WEAK WAVES IN ZONAL FLOW IN BASE OF WESTERLIES MAY
STILL BE A THREAT. LATER FORECASTS MAY ADJUST THIS.

&&

.AVIATION /DISCUSSION FOR 160000Z TAFS/...
ABUNDANT CONVECTION IS DEVELOPING IN A LINE ACROSS THE IL/IN
BORDER THIS EVENING...IN ADDITION TO A FEW ISOLATED STRONG/SEVERE
THUNDERSTORMS AHEAD OF THE LINE. MOST OF THIS CONVECTION WILL MOVE
THROUGH NOW UNTIL 11 PM THIS EVENING...WHICH IS INDICATED IN THE
TAFS WITH IFR CONDITIONS. ALSO EXPECT VERY STRONG WIND GUSTS OUT
OF THE SW...POSSIBLY UPWARD FOR 50-60KT IN ANY OF THE SEVERE
THUNDERSTORMS.

IN WAKE OF THE THUNDERSTORMS...EXPECT IFR CEILINGS TO PERSIST FOR
THE REMAINDER OF THE NIGHT AS LOW LEVEL INVERSION ESTABLISHES. FOG
MAY ALSO BECOME AN ISSUE AS WELL WITH LOWER VISIBILITIES. CEILINGS
WILL SLOWLY IMPROVE THROUGH MIDDAY (WED) AS LOW LEVEL MIXING
ESTABLISHES.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

SYNOPSIS...TUCEK
NEAR TERM...RYAN
SHORT TERM...TUCEK
LONG TERM....TUCEK
AVIATION...SMF
MESOSCALE...CROSBIE
Hazardous weather outlook, Jun 15, 1:44 PM EDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
144 PM EDT TUE JUN 15 2010

INZ021-028>031-035>049-051>057-060>065-067>072-161745-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
144 PM EDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS...FLOODING RAINS
AND FREQUENT LIGHTNING. HAIL TO GOLF BALL SIZE IS ALSO POSSIBLE. ISOLATED
TORNADOES CANNOT BE RULED OUT. ONE ROUND OF THUNDERSTORMS WILL
OCCUR THIS AFTERNOON. A SECOND LINE OF STORMS SWEEP THROUGH THIS
EVENING.

FLASH FLOODING IS ALSO A SIGNIFICANT THREAT...AND A FLASH FLOOD
WATCH IS IN EFFECT FOR ALL OF CENTRAL INDIANA THROUGH WEDNESDAY
MORNING.

FLOOD ADVISORIES AND WARNINGS ARE ALSO IN EFFECT FOR MANY AREA
RIVERS. SEE THE LATEST RIVER STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS WILL RETURN TO CENTRAL INDIANA FRIDAY
INTO SUNDAY AND AGAIN TUESDAY. THE MAIN THREATS WILL ONCE AGAIN
BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE HAIL...AND FREQUENT
LIGHTNING.

FLASH FLOODING WILL REMAIN A THREAT...AND A FLASH FLOOD WATCH WILL
CONTINUE THROUGH WEDNESDAY MORNING.

FLOODING WILL CONTINUE ALONG AREA RIVERS THROUGH MUCH OF THE
PERIOD. CONTINUE TO REFER TO THE LATEST RIVER STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

TUCEK

In the hours before

Local storm report, Jun 15, 6:33 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
633 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     5 S OAKTOWN             38.80N 87.44W
06/15/2010                   KNOX               IN   EMERGENCY MNGR

            *** 1 INJ *** NUMEROUS TREES AND POWER LINES DOWN ACROSS
            WESTERN KNOX COUNTY. SEMI TRUCK OVERTURNED ON US HIGHWAY
            41 NEAR THE BIG PEACH.

&&

AHOMANN
Local storm report, Jun 15, 6:34 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
634 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     LYONS                   38.99N 87.08W
06/15/2010  E50 MPH          GREENE             IN   AMATEUR RADIO

            ESTIMATED WIND SPEEDS OF 50 MPH.

&&

AHOMANN
Local storm report, Jun 15, 6:47 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
647 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HEAVY RAIN       4 E VINCENNES           38.68N 87.44W
06/15/2010  M0.60 INCH       KNOX               IN   CO-OP OBSERVER

            0.60 INCHES OF RAIN FELL IN 20 MINUTES...ACCOMPANIED BY
            WIND GUSTS UP TO 44 MPH.

0630 PM     HEAVY RAIN       11 NE SULLIVAN          39.21N 87.26W
06/15/2010  M0.70 INCH       SULLIVAN           IN   OFFICIAL NWS OBS

            0.70 INCHES OF RAIN RECORDED IN 15 MINUTES BY NWS LARC AT
            SHAKAMAK STATE PARK.

0635 PM     FLASH FLOOD      TERRE HAUTE             39.47N 87.38W
06/15/2010                   VIGO               IN   AMATEUR RADIO

            WIDESPREAD FLOODING SOUTH OF INTERSTATE 70 NEAR TERRE
            HAUTE.

&&

AHOMANN
Local storm report, Jun 15, 6:57 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
657 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND GST     3 S ODON                38.80N 86.99W
06/15/2010  M54.00 MPH       DAVIESS            IN   BROADCAST MEDIA

            WIND GUST MEASURED AT 54 MPH.

0646 PM     TSTM WND GST     8 SE BLOOMFIELD         38.94N 86.83W
06/15/2010  E60.00 MPH       GREENE             IN   LAW ENFORCEMENT

            WINDS ESTIMATED AT 60 MPH BY STATE TROOPER ON STATE ROAD
            58.

&&

AHOMANN
Local storm report, Jun 15, 7:13 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
713 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     S VINCENNES             38.68N 87.51W
06/15/2010  E70.00 MPH       KNOX               IN   TRAINED SPOTTER

0644 PM     FLASH FLOOD      2 NW BRUCEVILLE         38.78N 87.44W
06/15/2010                   KNOX               IN   EMERGENCY MNGR

            WATER OVER THE ROAD ON OLD HIGHWAY 41 NORTH OF EMISON.

0655 PM     TSTM WND DMG     SPENCER                 39.29N 86.77W
06/15/2010                   OWEN               IN   LAW ENFORCEMENT

            TREE DOWN AT THE INTERSECTION OF MAIN ST. AND MORGAN ST.

0700 PM     TSTM WND GST     ELLETTSVILLE            39.23N 86.62W
06/15/2010  M50.00 MPH       MONROE             IN   AMATEUR RADIO

0708 PM     TSTM WND DMG     5 N NASHVILLE           39.28N 86.24W
06/15/2010                   BROWN              IN   AMATEUR RADIO

            10 FOOT TREE DOWN IN THE WOOD LAKE AREA.

0710 PM     TSTM WND GST     5 SW COLUMBUS           39.16N 85.98W
06/15/2010  E50.00 MPH       BARTHOLOMEW        IN   AMATEUR RADIO

            INTERSECTION OF STATE ROAD 58 AND INTERSTATE 65.

&&

AHOMANN
Local storm report, Jun 15, 7:15 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
715 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     7 S VINCENNES           38.57N 87.51W
06/15/2010  E70.00 MPH       KNOX               IN   TRAINED SPOTTER

&&

AHOMANN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:00 PM EDTTornado WarningINDBrown, Monroe30 min
Jun 14, 8:12 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Marion48 min
Jun 14, 8:13 PM EDTSevere Thunderstorm WarningINDLawrence, Monroe32 min
Jun 14, 8:27 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Morgan33 min
Jun 14, 8:32 PM EDTSevere Thunderstorm WarningINDJackson, Jennings43 min
Jun 14, 8:36 PM EDTAreal Flood WarningINDBartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 3 more6 hr
Jun 14, 8:38 PM EDTSevere Thunderstorm WarningINDHancock, Shelby37 min
Jun 14, 8:42 PM EDTSevere Thunderstorm WarningINDJackson33 min
Jun 14, 8:58 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Shelby32 min
Jun 14, 9:02 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Madison, Rush28 min
Jun 14, 9:25 PM EDTSevere Thunderstorm WarningINDDecatur18 min
Jun 15, 10:55 AM EDTRiver Flood WarningINDHamilton, Madison26 hr
Jun 15, 10:55 AM EDTRiver Flood WarningINDHamilton, Marion36 hr
Jun 15, 10:55 AM EDTRiver Flood WarningINDMarion, Morgan36 hr
Jun 15, 10:55 AM EDTRiver Flood WarningINDMarion, Morgan48 hr
Jun 15, 10:55 AM EDTRiver Flood WarningINDMorgan, Owen12 hr
Jun 15, 10:55 AM EDTRiver Flood WarningINDMorgan, Owen12 hr
Jun 15, 2:57 PM EDTSpecial Weather StatementINDVigo48 min
Jun 15, 3:43 PM EDTSevere Thunderstorm WarningINDSullivan47 min
Jun 15, 4:22 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Sullivan38 min
Jun 15, 5:00 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Sullivan30 min
Jun 15, 5:21 PM EDTTornado WarningINDGreene, Monroe, Owen24 min
Jun 15, 5:23 PM EDTSevere Thunderstorm WarningINDSullivan, Vigo37 min
Jun 15, 5:43 PM EDTTornado WarningINDGreene, Monroe, Morgan, Owen32 min
Jun 15, 5:46 PM EDTSevere Thunderstorm WarningINDDaviess, Knox, Sullivan59 min
Jun 15, 5:48 PM EDTFlash Flood WarningINDClay, Daviess, Greene, Knox, Parke, Sullivan and 2 more6 hr
Jun 15, 5:53 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Lawrence, Monroe37 min
Jun 15, 5:55 PM EDTSevere Thunderstorm WarningINDClay, Greene, Parke, Sullivan, Vermillion, Vigo50 min
Jun 15, 6:10 PM EDTTornado WarningINDGreene, Monroe35 min
Jun 15, 6:14 PM EDTTornado WarningINDBrown, Jackson, Monroe46 min
Jun 15, 6:25 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Parke, Putnam, Vigo50 min
Jun 15, 6:29 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Knox, Lawrence, Martin46 min
Jun 15, 6:32 PM EDTFlash Flood WarningINDBrown, Clay, Greene, Lawrence, Martin, Monroe and 3 more6 hr
Jun 15, 6:45 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown45 min
Jun 15, 6:50 PM EDTSevere Thunderstorm WarningINDHendricks, Morgan, Owen, Putnam40 min
Jun 15, 6:53 PM EDTSevere Thunderstorm WarningINDBrown, Jackson, Lawrence, Martin, Monroe52 min
Jun 15, 7:04 PM EDTFlash Flood WarningINDBartholomew, Brown, Hendricks, Jackson, Johnson, Lawrence and 3 more6 hr
Jun 15, 7:14 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Johnson, Marion, Shelby61 min
Jun 15, 7:19 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Lawrence41 min
Jun 15, 7:41 PM EDTFlash Flood WarningINDDecatur, Hancock, Jennings, Rush, Shelby6 hr
Jun 15, 7:50 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Jackson, Jennings, Shelby40 min
Jun 15, 7:56 PM EDTSevere Thunderstorm WarningINDBoone, Decatur, Delaware, Hamilton, Hancock, Henry and 3 more49 min

Nearby

Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.